Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Can anyone medical advise on interaction - mixed answers online(5 Posts)
Earlier this week, I had a horrific blood pressure reading that not better when repeated later that day and then again two days later (even worse). I was started on Ramipril this Thursday. It was late afternoon and the surgery was about to shut for Easter so it was all a bit hurried. I have been started on 1 x 2.5mg per day but GP was confident they'd been working it up to 10mg based on my reading.
I get migraines - always have - and use naratriptan. I forgot to ask the GP about interactions at the time (as all so hurried) as well as lots of other questions about foods to eat/avoid etc. I can feel a migraine starting (I think) although I was warned that headaches and dizziness are not uncommon when you start ACE inhibitors.
Googling as given me conflicting answers - some saying not to mix triptans and ace inhibiters and others saying it's ok.
Can anyone unequivocally give me an answer? And any advice around painkiller in general with Ramipril. My second port of call would be ibuprofen, then paracetamol, then asprin (in that order) but to be honest, it's only the Triptans that really work.
Thanks so much.
IIRC triptans are relatively contraindicated if BP is uncontrolled. You need to be careful too with ibuprofen and other NSAIDs and ACEi unless your kidney function is stable and good. You probably need to speak to a doctor in real life, not on the internet.
Yes - as soon as surgery is open, I will be asking. But i can feel migraine coming I think and normally I would reach for the Triptans now, but I wasn't sure if it was safe. Even without the Ramipril, I would be reluctant knowing that Triptans raise blood pressure and having seen the reading I got earlier in the week. I think I'll let this migraine have it's way with me.